MAUDE Adverse Event Report: ETHICON INC. GUT CHR UD 27IN 5-0 S/A FS-2; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT CHR UD 27IN 5-0 S/A FS-2; SUTURE, ABSORBABLE, NATURAL
Catalog Number 634G
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.
 
Event or Problem Description
It was reported by that during a veterinarian procedure on (b)(6) 2018, suture was used.During the procedure, the needle of suture bent the suture separated from the needle at the swage.The procedure was completed another suture.No additional information is available.
 
Additional Manufacturer Narrative
Pc-(b)(4).
 
Additional Manufacturer Narrative
An actual sample was returned for evaluation.During the visual inspection of the opened sample, the channel of the needle was open resulting in an incorrect swage and the cause of the detached.In addition, the shape of the needle was distorted at middle of the body and marks that appears to be by use of surgical instruments were found.Due to this damage, the comparison test of the needle with the drawing was not met.The suture was not returned for analysis.According to the sample condition the assignable cause of performance pull off suture needle, is an open channel defect.

Brand Name
GUT CHR UD 27IN 5-0 S/A FS-2
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7401472
Report Number2210968-2018-71958
Device Sequence Number19108423
Product Code GAL
UDI-Device Identifier10705031007130
UDI-Public10705031007130
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Catalogue Number634G
Device Lot NumberLKM459
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2018
Initial Date Received by Manufacturer 03/13/2018
Supplement Date Received by Manufacturer03/27/2018
04/24/2018
Initial Report FDA Received Date04/05/2018
Supplement Report FDA Received Date04/25/2018
05/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1